Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do You Get Bone Problems

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

bone problems

Dear Dr. Henry;Three years ago I had my left hip replaced due to avascular necrosis and now I have severe degeneration of my cervical spine. I also have 2 buldging lumbar discs as well as degenerative changes. Although my hip replacement was a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I recommend getting a DEXA scan to look at bone density at several locations (including hip and LS spine). If you have osteopenia and esp osteoporosis I recommend vitamin D Read more »

Treatment for bone problems

Im a 47-year old male who was diagnosed with HIV in 1988; currently Im on a new regimen and things... Read more »

Meds and bone problems

I am on Norvir,Reyataz,viread, videx,emtriva. I have been having alot of pain in my feet and... Read more »
Articles
Project Inform

Bone Problems

... The major points from "Bone Problems" Complaints of bone problems, called avascular necrosis and osteonecrosis -- usually affecting the hips, knees Read more »
Project Inform

Bone Problems

...There are a growing number of reports of bone problems ( avascular necrosis and osteonecrosis ) among people with HIV. These problems are caused by a lack of blood supply Read more »
The Body

Thinning Bones a Growing Problem Among People With HIV; HIV and HIV Meds Appear to Be Culprits

... Bone problems have quietly emerged as a major health issue for people with HIV, and HIV meds may be at least partly to blame, according Read more »
Canadian AIDS Treatment Information Exchange

Fosamax for HIV-Related Bone Problems

...(PHAs) who use corticosteroids and/or anti-HIV therapy may be at increased risk for the development of thinner, more porous bones -- a condition called osteoporosis. As bones become thinner they can easily break or fracture. The best course of... Read more »
Connect With Others

Curious - Do any of you have bone or joint disease

Posted by ScotCharles, 6 Replies
...osteoarthiritis (which seem insignificant to me just now). There are also reports of people with AIDS getting a disease of the long bones called avascular necrosis. Some researchers are positing that long term HIV infection and perhaps the meds... Read more »

Low bone mineral density a risk

Posted by ravi
...is informative and helpful. HIV-positive women entering the menopause are significantly more likely to have osteopenia (low bone mineral density) than comparable HIV-negative women, an American study published in the April 1st edition of... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
...Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Read more »

t-bone, everyone..... ur opinion

Posted by Anonymous, 1 Reply
hi guys, after reading the posts for a while i wanted to share my story and get an opinion from people who are in a similar situation. I had an encounter with a prostitute but unlike most here.... it started with no condom.... this was for say 5... Read more »